SEARCH WITHIN CONTENT
VOLUME 16 , ISSUE 4 ( October, 2012 ) > List of Articles
Lakshmi Raman, Elizabeth A. Persad, Marita T. Thompson, Paul W. Sheeran
Keywords : Amlodipine overdose, calcium channel blocker, extra corporeal life support.
Citation Information : Raman L, Persad EA, Thompson MT, Sheeran PW. The use of extracorporeal life support in adolescent amlodipine overdose. Indian J Crit Care Med 2012; 16 (4):204-206.
License: CC BY-ND 3.0
Published Online: 01-10-2012
Copyright Statement: Copyright © 2012; Jaypee Brothers Medical Publishers (P) Ltd.
Calcium channel blocker (CCB) toxicity is associated with refractory hypotension and can be fatal. A 13 year old young woman presented to the emergency department(ED) six hours after an intentional overdose of amlodipine, barbiturates, and alcohol. She remained extremely hypotensive despite the administration of normal saline and calcium chloride and despite infusions of norepinephrine, epinephrine, insulin, and dextrose. Due to increasing evidence of end organ dysfunction, Extracorporeal Life Support (ECLS) was initiated 9 hours after presentation to the ED. The patient′s blood pressure and end organ function immediately improved after cannulation. She was successfully decannulated after 57 hours of ECLS and was neurologically intact. Patients with calcium channel blocker overdose who are resistant to medical interventions may respond favorably to early ECLS.
© Jaypee Brothers Medical Publishers (P) LTD.